MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 3013394970-2019-00737.
 
Event or Problem Description
The user facility reported that the plastic tip that houses the intra-arterial footplate was dislodged before inserting it into the angio-seal sheath.This happened twice causing the footplate to be exposed and floppy before inserting.The third angio-seal device was used properly and worked per usual.The first two devices were not inserted into the patient.The ir manager and the doctor both believe this was probably due to user error.Blood loss was less than 250cc.There was no injury to the patient.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct sections d1 and which were inadvertently reported incorrectly, and to provide the completed investigation results.One 8fr angio-seal sts plus carrier tube was returned for product evaluation.No other accessory components were returned.Visual inspection revealed that the deployment sleeve of the device was found in the forward lock position.There was no evidence of a bend or a kink in the carrier tube assembly material.The bypass tube was found detached from the main body of the device and the anchor was exposed.The collagen sponge was expanded at the tip of the tube as it was likely to exposed to blood.Since the bypass tube was not returned, no functional testing was possible.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9125764
Report Number3013394970-2019-00738
Device Sequence Number11346089
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06093741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1